MAUDE Adverse Event Report: AESCULAP AG S4 ELEMENT POLYAXIAL SCREW 6.0X55MM; IMPLANTS POSTERIOR STABILISATION

AESCULAP AG S4 ELEMENT POLYAXIAL SCREW 6.0X55MM; IMPLANTS POSTERIOR STABILISATION
Model Number ST266T
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a s4 element polyaxial screw 6.0x55mm (part # st266t) was used during a procedure performed on an unknown date.According to the complainant, the device disintegrated during surgery.During the operation, surgeon wanted to turn the head of the screw so that it was inserted into the patient and the screw "disintegrated", the inner sealing ring was loosened.The patient was not damaged, the surgeon had to remove the screw and use a new one.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Additional information was not provided nor available.The adverse event is filed under aag reference (b)(4).Associated medwatch reports: 9610612-2021-00756 - 400526775 and 9610612-2021-00758 - 400527068.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results/ visual investigation: a visual examination of the pedicle screws ("a" and "b") and their inlays was performed.No deviation to the specification was identified.The catches for both screws are in the correct position.The inner side of the screw heads showed no wear or signs of usage.Batch history review: there was no deviation to the specification.Conclusion and measures / preventive measures: the received screw shows no deviation to its specification.The complaint description could not be confirmed.Based upon the investigations results a capa is not necessary.

Brand Name
S4 ELEMENT POLYAXIAL SCREW 6.0X55MM
Common Device Name
IMPLANTS POSTERIOR STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12920769
Report Number9610612-2021-00756
Device Sequence Number20151431
Product Code NKB
UDI-Device Identifier04046963739294
UDI-Public4046963739294
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K090657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberST266T
Device Catalogue NumberST266T
Device Lot Number52667461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown